Erectile dysfunction (ED) is a common side effect of a number of prescription
drugs. While these medications may treat a disease or condition, in doing so
they can affect a man’s hormones, nerves or blood circulation, resulting in ED
or increasing the risk of ED. If you experience ED and think that it may be a
result of the medication you are using, DO NOT stop taking the medication. If
the problem persists, contact your doctor and he or she may be able to prescribe
a different medication. Common medications that may list ED as a potential side effect include:
- Parkinsons disease drugs
- Muscle relaxants
- Non-steroidal anti-inflammatory drugs
- Histamine H2-receptor antagonists
- Chemotherapy medications
- Prostate cancer drugs
- Anti-seizure medications
Other substances or drugs that can cause or lead to ED include these recreational and frequently abused drugs:
Aside from the well-known complications that the use and abuse of these drugs
can cause, ED is not often mentioned. However, use of these drugs is a risk
factor for ED. These drugs not only affect and often times suppress the central
nervous system, but can also cause serious damage to the blood vessels, leading to permanent ED.
© Copyright 1995-2011 The Cleveland Clinic Foundation. All rights reserved.
Can't find the health information you’re looking for?
This information is provided by the Cleveland Clinic and is not intended to replace the medical advice of your doctor or health care provider. Please consult your health care provider for advice about a specific medical condition. This document was last reviewed on: 4/7/2011...#10041